Sweating day and night !

Hello, l have RA and fibromyalgia treated with, methotrexate, tramadol prednisone,morphine, slow release and oral,dulselopin and quinine. I have read people's experiences with sweating. I have really excessive sweating either day or night and have to change clothes, bed etc ! Even the slightest thing can trigger it, from talking to taking a shower. I feel nauseous for which l have been given cyclizine, my doctors just say oh dear ! Is this usual for RA and mets please. Thanks for reading

12 Replies

oldestnewest
  • Seems like quite an arsenal of meds😳 Do you really need pred, morphine and Tramadol together?

  • To continue a bit. All these meds have sweating as side effect. Morphine and Tramadol I have also understood have major interactions. Perhaps this also increases the sweating🤔

  • They were all prescribed by consultant, have a review with him in a few weeks. Thank you for reply

  • I think it's one off the side effects we all get with this disease so your no alone and I'm on quite a bit off medication so that doesn't help as well

  • Unfortunately, opiates commonly make you hot and sweaty. If you are regularly needing both morphine and tramadol, it might be worth a medication review.

  • Thank you for reply am going to see what else they can do x

  • NIGHTSWEATS! I know all about them! :)

    I had one month of extreme nightsweats before my first major RA flare, and an increase in daily body temp with some day sweats. I am a person who is usually cold, so being crazy hot and sweaty was not normal for me at all. During that time I didn't even know I had RA, didn't have any pain or swelling, just fatigue and nightsweats. I wasn't on any meds so the nightsweats were not due to drug side effects. We just joked that maybe I had early menopause, I'd just had my 40th birthday.

    A month after the nightsweats began the pain and swelling kicked in and I was urgently referred to Rheumatology. I've been diagnosed with RA for 18months now and each time I flare (pain & fatigue) or overdo things I also get major nightsweats - bed and PJ soaking sweats. They occur with no change to meds, so I believe they aren't side effects - they come and they go.

    It has taken a while to convince my RA team that my nightsweats are an indication of my RA flares, but now they understand and my nurse checks how my nightsweats are doing as an indicator of my flares. The nightsweats match increases in my ESR and CRP.

    So yes, your meds may be causing you nightsweat side effects, but personally I've experienced enough nightsweats to believe they are also an RA symptom. I've also seen a lot of other RA folks online having the same nightsweats when they flare. Tricky when your meds could be causing them, but try to keep a track of when your nightsweats are worse and if they match your flares. Hope they don't continue too much! :)

  • Thank you so much, l think l really need reassurance that they are not another illness. Gentle hugs x

  • I totally agree with this. I'm the same way. Have been on pain management and none of my medications have changed. And the sweating is always when im flairing. Also, I can still have cold hands or feet but be sweating. Very weird

  • Sweating! Bain of my life had it way before I got RA and been worse since. Even walking in winter I sweat. In summer I now get Botox on my face just merely for sweating cause it's horrendous, although very expensive

    :( it's quite reassuring to know it seems to be quite common with this thing. I've tried so many things if I find a miracle cure I will let you all know asap :)

  • Looking back sweating was the first RD symptom I experienced - a year or so before diagnosis following the first dramatic flare in Dec 2015. Did wonder what was going on - face particularly would be permanently sweating. Once diagnosed it all made sense - still sweat but don't think the meds - methotrexate and hydroxychloroquine- have made it either better or worse.

  • Hello. Well it's good to know I'm not the only one who had sweats as an early symptom. I'm on Sulfa and MTX jabs. Hydroxy didn't help me. Hoping the night sweats will disappear but I have a feeling they won't as they flare with the rest of my symptoms. Ho hum, it's been a good excuse for me to buy more PJs, hahaha, I've become quite addicted to new PJs lately. Got to have some benefits with this pesky RA hey ;)

You may also like...